Illinois, 2004Flash Flooding in Illinois, June 15, 2004
June 15, 2004 · NWS ILX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 15, 1:45 AM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 1:45 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 AM CDT TUE JUN 15 2004
.DISCUSSION...
PLENTY OF CHALLENGES CONTINUE WITH PRECIPITATION CHANCES BEING THE
MAIN CHALLENGE IN NEAR TERM.
LATEST 06Z SFC ANALYSIS PLACES SURFACE STATIONARY FRONT FROM
MICHIGAN SOUTHWEST THROUGH CENTRAL ILLINOIS AND ACROSS NORTH CENTRAL
MISSOURI. LATEST 0615Z IR SATELLITE PLACES PLENTY OF MID AND HIGH
CLOUDS ACROSS GULF COAST REGION NORTH INTO THE MIDWEST. MORE
ENHANCED CLOUDS WERE ACROSS PLAINS STATES AND INTO NORTHWEST
MISSOURI WITH CONVECTION. LATEST 0615Z WATER VAPOR IMAGE PLACES
SEVERAL SHORT WAVES ACROSS PLAINS STATES. LATEST 0634Z KILX RADAR
SHOWS A SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT FROM
NEAR MEREDOSIA NORTHEAST TO DANVILLE. WITH LOW CONFIDENCE WITH
MODELS PAST FEW DAYS WILL CONTINUE TO GO WITH A BLEND OF MODELS.
SHORT TERM...TUESDAY THROUGH THURSDAY...
ETA MAINLY H50 ZONAL FLOW THROUGH 00Z WED. H50 TROUGH IS ACROSS
UPPER MIDWEST SOUTH INTO ARKANSAS WITH H50 RIDGE ACROSS SOUTHEAST
U.S. BY 00Z THU-12Z THU. SFC STATIONARY FRONT REMAINS ACROSS CWA
WITH ANOTHER PUSH OF THE FRONT LATE WEDNESDAY INTO THURSDAY AS IT
SLOWLY PUSHES THROUGH BY FRIDAY MORNING. TIME/HEIGHT CROSS SECTIONS
INDICATES SOME HIGH AND LOW LEVEL RH TODAY. THEN TIME/HEIGHT CROSS
SECTIONS INDICATES HIGH RH AT ALL LEVELS FROM 06Z WED-00Z THU.
LATEST MODEL SOUNDING DATA INDICATES LI/S OF -5 TO -8 AND CAPES OF
NEAR 2-3K J/KG TODAY. MODEL SOUNDING DATA DOES NOT INDICATE GOOD RH
AT ALL LEVELS UNTIL 12Z WED. THEN FAIRLY GOOD RH AT ALL LEVELS
THROUGH 00Z FRI. ETA PLACES 850MB TEMPS AT +18C THROUGH 00Z
WED...THEN DECREASES 850MB TEMPS TO +16C BY 00Z THU...AND 850MB
TEMPS DECREASE TO +14C TO +15C BY 00Z FRI. 310K ISENTROPIC SFC
INDICATES SOME WEAK LIFT AND COND PRES DEF ACROSS CWA THROUGH 00Z
WED. 310K ISENTROPIC SFC INDICATES BETTER LIFT AND COND PRES DEF
ACROSS CWA BY 12Z WED. THEN 310K ISENTROPIC SFC MAINTAINS WEAK LIFT
AND COND PRES DEF ACROSS CWA THROUGH 12Z THU. ETA 250MB DIVERGENCE
PLACES SOME WEAK 250MB DIVERGENCE ACROSS CWA THROUGH 00Z WED WITH
SOME GREATER 250MB DIVERGENCE ACROSS SOUTHEAST CWA FROM 18Z TUE-00Z
WED. THEN WEAK 250MB DIVERGENCE CONTINUES ACROSS CWA THROUGH 12Z
WED...WITH BETTER 250MB DIVERGENCE ACROSS NORTHERN CWA BY 18Z WED.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE EARLY THIS
MORNING ALONG BOUNDARY. WILL MONITOR RADAR TRENDS AND MAY ADJUST
PCPN CHANCES THIS MORNING DEPENDING ON COVERAGE AT ISSUANCE TIME.
LONG TERM...FRIDAY THROUGH MONDAY...
ANOTHER SYSTEM APPROACHES LATE FRIDAY NIGHT INTO SATURDAY NIGHT.
MADE SOME ADJUSTMENTS TO PRECIPITATION...MINOR TEMPERATURE AND CLOUD
CHANGES. HOWEVER...WITH LOW CONFIDENCE AGAIN WILL NOT MAKE TOO MANY
CHANGES TO EXTENDED AT THIS TIME.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
&&
13
Hazardous weather outlook, Jun 15, 4:03 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
503 AM CDT TUE JUN 15 2004
ILZ027>031-036>038-040>043-047>053-161100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG...
HAVANA...JACKSONVILLE...LINCOLN...PEORIA...
SPRINGFIELD AND TAYLORVILLE
503 AM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
AGAIN AFTER MIDNIGHT TONIGHT. A FEW OF THE STORMS MAY PRODUCE STRONG
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE THREAT OF THUNDERSTORMS WILL PERSIST INTO SATURDAY AS
DISTURBANCES MOVE ALONG THE WAVY FRONT THAT CONTINUES TO MEANDER
ACROSS ILLINOIS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AFTER MIDNIGHT TONIGHT.
ILZ044>046-054>057-061>063-066>068-071>073-161100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE...MATTOON AND SHELBYVILLE
503 AM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE THREAT OF THUNDERSTORMS WILL PERSIST INTO SATURDAY AS
DISTURBANCES MOVE ALONG THE WAVY FRONT THAT CONTINUES TO MEANDER
ACROSS ILLINOIS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.
BAK
Flash Flood, Logan
- When
- June 15, 8:18 AM CST to 1:00 PM CST
- Where
- Logan County, Mt Pulaski
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Four people were rescued from their cars on Route 121 under the Canadian National/Illinois Central railroad bridge on the east side of town.
Flash Flood, Macon
- When
- June 15, 8:45 AM CST to 1:00 PM CST
- Where
- Macon County, Decatur
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
A foot of water was reported over 22nd Street near Garfield in Decatur.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Texas, June 15, 2004$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407396, 5407397.